Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Are Lexapro Withdrawal Symptoms Detrimental?

01/06/2010

Question:

Hi, I`ve been taking lexapro for 2 years now and do not like where I`m headed with it. So I stopped taking it slowly at first and than I ran out of my perscription and my doctors away on holiday so I can`t get it refilled. So I stopped cold turkey. I understand and am dealing with the withdraw symptoms, there not very comfortable but I really don`t want anything to d with this drug anymore. I have a concern though... Are the symptoms I`m experencing going to be permanently detrimental for my health and well being? Or will everything go back to the way it was before I started taking this medication after the 1-4 weeks time??

Answer:

These withdrawal symptoms tend to exist at some level for up to 12 weeks although it is usually a shorter duration approximately 4-6 weeks depending on the dose of Lexapro and other concurrent medications. If symptoms of depression return you should make sure that your physician is made aware of this situation as soon as possible.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University